Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 323, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2000, 11:18 PM CDT for Harper County, Woodward County, Oklahoma. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 13, 2000, 11:18 PM CDT (04:18 UTC)
- Expired
- Jun 14, 2000, 12:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Harper County, OK, Woodward County, OK
The radar
The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 11:50 PM CDT | Thunderstorm Wind | Mooreland, OK | Windows were blown out at a residence, and french doors were blown off their hinges. |
| Jun 13, 11:50 PM CDT | Thunderstorm Wind 87 E | Mooreland, OK | Straight-line winds, estimated to be 100 mph, blew down road signs and trees on Highway 50, five miles south of Alabaster Caverns State Park. |
| Jun 13, 11:56 PM CDT | Tornado F0 | Mooreland, OK | A small and brief tornado, rated F0, formed near the entrance of the Alabaster Caverns State Park, 16 miles north-northeast of Mooreland in Woodward County. A recently built, but still unfinished lodge, sustained damaged to its roof, and a small number of tree |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 9:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 513 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 140420
SVROKC
OKC059-153-140500-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT TUE JUN 13 2000
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HARPER COUNTY IN NORTHWEST OKLAHOMA
NORTHERN WOODWARD COUNTY IN NORTHWEST OKLAHOMA
* UNTIL MIDNIGHT CDT
* AT 1118 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS
ALONG A LINE EAST TO WEST ACROSS MUCH OF HARPER COUNTY AND TOWARDS
ALABASTER CAVERNS IN NORTHERN WOODWARD COUNTY.
* LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK...
BUFFALO...LAVERNE...ROSSTON AND SELMAN
HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO AT LEAST 60 MPH ARE
LIKELY.
A TORNADO WATCH IS IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS CAN AND
OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 3662 9999 3661 9973 3657 9935 3659 9898
3687 9942 3695 9960 3699 9996
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:40 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 13, 8:40 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 840 PM CDT TUE JUN 13 2000 LEAD SHORTWAVE TROUGH ACCOMPANYING COLD FRONT/PRE FRONTAL TROUGH HAS LIFTED NORTHEASTWARD ALLOWING PORTIONS OF THESE BOUNDARIES TO BECOME BRIEFLY STATIONARY. IR/WATER VAPOR IMAGERY SHOW LARGER AND MORE SIGNIFICANT SHORTWAVE TROUGH DIVING SOUTHEASTWARD NOW ENTERING WESTERN KANSAS WITH STRONG UVVS APPARENT. EXPECT CONVECTION TO GRADUALLY INCREASE IN COVERAGE ACROSS NORTHWEST OKLAHOMA THIS EVENING AS STRONG SHORTWAVE TROUGH ALLOWS COLD FRONT TO SURGE SOUTHEASTWARD INTO THE STATE. BELIEVE LARGEST COVERAGE OF PRECIP...AND LARGEST THREAT FOR HEAVY RAIN WILL BE ACROSS NORTH CENTRAL OKLAHOMA 06-12Z WHERE RECENT RUC SHOWS COMPLEX JET STRUCTURE REINFORCING STRONG UPWARD MOTION. ORIENTATIONS OF COLD FRONT AND LOW LEVEL JET AXIS ALSO SUGGESTS TRAINING ECHOES ARE POSSIBLE. WILL MAKE SLIGHT CHANGES TO ONGOING FORECAST...MAINpLY IN TIMING OF POPS FOR TONIGHT AND POSSIBLY EARLY WEDNESDAY. UPDATED ZONES WILL BE OUT SHORTLY. .OUN... OK...NONE. TX...NONE. JAMES
In the hours before
Local storm report, Jun 13, 6:15 PM CDT, 5 hours 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT TUE JUN 13 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0610 PM 9 NW BUFFALO OK 1.50 INCH HAIL
06/13/00 HARPER PUBLIC REPORT
JLLocal storm report, Jun 13, 6:47 PM CDT, 4 hours 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
647 PM CDT TUE JUN 13 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0625 PM 13h N SELMAN OK .75 INCH HAIL
06/13/00 HARPER PUBLIC REPORT
KTLocal storm report, Jun 13, 6:50 PM CDT, 4 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT TUE JUN 13 2000
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0633 PM 11 NNE SELMAN OK .75 INCH HAIL
06/13/00 HARPER PUBLIC REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:23 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 37 min |
| Jun 13, 9:37 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 33 min |
| Jun 13, 10:29 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 46 min |
| Jun 13, 11:08 PM CDT | Flash Flood Warning | OUN | Harper | 3 hr |
| Jun 13, 11:58 PM CDT | Tornado Warning | OUN | Woods, Woodward | 32 min |
| Jun 14, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper | 44 min |
| Jun 14, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Woodward | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.